MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 2.5MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 2.5MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035452560
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
During clinical coiling procedure for an aneurysm located at the middle cerebral artery (mca), the aneurysm was framed with 2-trenza devices (8mm /6mm) and 4-target coils were deployed.It was reported that the next target coil (subject device) encountered resistance in the introducer sheath and between coil delivery system.The subject coil was able to pull back and it would not advance forward.The coil (subject device) was partially detached inside the microcatheter.The physician pulled back catheter and was attempted again after repositioning the microcatheter and could not push the coil (subject device) out the second time.Since a total of 4 target coils already deployed, the physician decided not putting in any more coils.The procedure was successfully completed without clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, continuous flush was set up and maintained throughout the clinical procedure.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause and the device was not returned, an assignable cause of undeterminable will be assigned to this complaint.H3 other text: the subject device is unavailable to manufacturer.

Brand Name
TARGET HELICAL NANO 2.5MM X 6CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11951174
Report Number3008881809-2021-00225
Device Sequence Number19894382
Product Code HCG
UDI-Device Identifier07613252600411
UDI-Public07613252600411
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2023
Device Model NumberM0035452560
Device Catalogue NumberM0035452560
Device Lot Number22526043
Was Device Available for Evaluation? No
Date Returned to Manufacturer05/07/2021
Initial Date Received by Manufacturer 05/12/2021
Supplement Date Received by Manufacturer08/18/2021
Initial Report FDA Received Date06/07/2021
Supplement Report FDA Received Date09/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CITADEL DEVICE (STRYKER); EXCELSIOR 1018 STRAIGHT MICROCATHETER (STRYKER); INFINITY CATHETER (STRYKER); TARGET COILS (STRYKER); TRENZA DEVICES (STRYKER); VECTA 74 (STRYKER)
Patient Age50 YR